Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Derivations implemented by local multipliers

Author: Martin Mathieu
Journal: Proc. Amer. Math. Soc. 126 (1998), 1133-1138
MSC (1991): Primary 46L57; Secondary 47B47, 16N60
MathSciNet review: 1452813
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A condition on a derivation of an arbitrary C*-algebra is presented entailing that it is implemented as an inner derivation by a local multiplier.

References [Enhancements On Off] (What's this?)

  • [1] P. Ara, On the symmetric algebra of quotients of a C*-algebra, Glasgow Math. J. 32 (1990), 377-379. MR 92g:46070
  • [2] P. Ara and M. Mathieu, A local version of the Dauns-Hofmann theorem, Math. Z. 208 (1991), 349-353. MR 93b:46109
  • [3] P. Ara and M. Mathieu, An application of local multipliers to centralizing mappings of C*-algebras, Quart. J. Math. Oxford (2) 44 (1993), 129-138. MR 94d:46057
  • [4] G. A. Elliott, Automorphisms determined by multipliers on ideals of a C*-algebra, J. Funct. Anal. 23 (1976), 1-10. MR 55:13247
  • [5] I. N. Herstein, A condition that a derivation be inner, Rend. Circ. Mat. Palermo (2) 37 (1988), 5-7. MR 90h:16056
  • [6] R. V. Kadison, Derivations of operator algebras, Annals of Math. 83 (1966), 280-293. MR 33:1747
  • [7] V. K. Kharchenko, Automorphisms and derivations of associative rings, Kluwer Acad. Publ., Dordrecht, 1991. MR 93i:16048
  • [8] M. Mathieu, Elementary operators on prime C*-algebras, I, Math. Ann. 284 (1989), 223-244. MR 90h:46092
  • [9] M. Mathieu, The cb-norm of a derivation, Algebraic methods in operator theory (R. E. Curto and P. E. T. Jørgensen, eds.), Birkhäuser, Basel, 1994, pp. 144-152. MR 95g:46128
  • [10] D. Olesen, Derivations of AW*-algebras are inner, Pacific J. Math. 53 (1974), 555-561. MR 50:10844
  • [11] G. K. Pedersen, Approximating derivations on ideals of C*-algebras, Invent. Math. 45 (1978), 299-305. MR 57:17302
  • [12] S. Sakai, Derivations of W*-algebras, Annals of Math. 83 (1966), 273-279. MR 33:1748
  • [13] S. Sakai, Derivations of simple C*-algebras, II, Bull. Soc. Math. France 99 (1971), 259-263. MR 45:2491
  • [14] D. W. B. Somerset, The proximinality of the centre of a C*-algebra, J. Approx. Theory 89 (1997),114-117. CMP 97:10

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L57, 47B47, 16N60

Retrieve articles in all journals with MSC (1991): 46L57, 47B47, 16N60

Additional Information

Martin Mathieu
Affiliation: The Fields Institute for Research in Mathematical Sciences, Waterloo, Ontario, Canada
Address at time of publication: Department of Mathematics, St. Patrick’s College, Maynooth, Co. Kildare, Ireland

Keywords: $C^*$-algebras, derivations, local multipliers
Received by editor(s): September 23, 1996
Additional Notes: This work was done while the author was a Visiting Fellow at The Fields Institute for Research in Mathematical Sciences, Waterloo, Ontario, Canada, supported by the Deutsche Forschungsgemeinschaft (DFG), to both of which he is very grateful
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society